Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 1, NWS Brownsville, TX

January 26, 20095 counties in Texas

NWS Brownsville, TX issued this wind advisory at Jan 26, 2009, 11:04 AM CST for 5 counties in Texas. It took effect at Jan 26, 2009, 2:04 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2009, 11:04 AM CST (17:04 UTC)
In effect from
Jan 26, 2009, 2:04 PM CST
Expired
Jan 26, 2009, 6:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 261704
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1104 AM CST MON JAN 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

.STRONG SOUTHEASTERLY WINDS WILL PREVAIL THROUGH MOST OF THE
DAY OVER THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS.

TXZ250-251-253>257-270000-
/O.NEW.KBRO.WI.Y.0001.090126T1704Z-090127T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1104 AM CST MON JAN 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW
PRESSURE SYSTEM OVER THE GREAT PLAINS TO PRODUCE SOUTHEASTERLY WINDS
BETWEEN 25 AND 30 MILES PER HOUR TODAY WITH FREQUENT GUSTS UP TO
40 MILES PER HOUR FOR CAMERON...WILLACY...KENEDY...BROOKS... AND
HIDALGO COUNTIES. WINDS WILL DECREASE BELOW WIND ADVISORY
CRITERIA LATER THIS EVENING.

MOTORISTS OPERATING RECREATIONAL AND OTHER HIGH PROFILE VEHICLES
SHOULD DRIVE WITH EXTRA CAUTION ...AS THE STRONG WINDS AND
FREQUENT GUSTS WILL MAKE DRIVING DIFFICULT. RESIDENTS SHOULD
SECURE TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS...AS THESE
ITEMS WILL BE EASILY BLOWN AROUND AND DAMAGED. RESIDENTS ARE
ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING OF YARD DEBRIS...TRASH...OR
EMPTY BOXES...AS THE STRONG WINDS AND FREQUENT GUSTS WILL
TRANSPORT HOT EMBERS INTO DRY GRASS AND BRUSH...IGNITING DANGEROUS
WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY
...KENEDY...BROOKS...AND HIDALGO COUNTY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57
MPH.


$$

65
1 follow-up statement
000 
WWUS74 KBRO 262007 CCA
NPWBRO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CST MON JAN 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

.STRONG SOUTHEASTERLY WINDS WILL PREVAIL THROUGH MOST OF THE
DAY OVER THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS.

TXZ250-251-253>257-270000-
/O.COR.KBRO.WI.Y.0001.090126T2004Z-090127T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
204 PM CST MON JAN 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW
PRESSURE SYSTEM OVER THE GREAT PLAINS TO PRODUCE SOUTHEASTERLY WINDS
BETWEEN 25 AND 30 MILES PER HOUR TODAY WITH FREQUENT GUSTS UP TO
40 MILES PER HOUR FOR CAMERON...WILLACY...KENEDY...BROOKS... AND
HIDALGO COUNTIES. WINDS WILL DECREASE BELOW WIND ADVISORY
CRITERIA LATER THIS EVENING.

MOTORISTS OPERATING RECREATIONAL AND OTHER HIGH PROFILE VEHICLES
SHOULD DRIVE WITH EXTRA CAUTION...AS THE STRONG WINDS AND
FREQUENT GUSTS WILL MAKE DRIVING DIFFICULT. RESIDENTS SHOULD
SECURE TRASH CANS AND OTHER LOOSE OUTDOOR ITEMS...AS THESE ITEMS
WILL BE EASILY BLOWN AROUND AND DAMAGED. RESIDENTS ARE ADVISED NOT
TO CONDUCT ANY OUTDOOR BURNING OF YARD DEBRIS...TRASH...OR EMPTY
BOXES...AS THE STRONG WINDS AND FREQUENT GUSTS WILL TRANSPORT HOT
EMBERS INTO DRY GRASS AND BRUSH...IGNITING DANGEROUS WILDFIRES. A
RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...
BROOKS...AND HIDALGO COUNTY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57
MPH.

$$

65/54

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:00 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 26, 9:00 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 AM CST MON JAN 26 2009

.DISCUSSION...THE AIRMASS WILL MODIFY VERY RAPIDLY THROUGH TUESDAY
AS HIGH PRESSURE GRADUALLY MOVES OVER THE GULF. WINDS WILL INCREASE
FROM THE SOUTHEAST TODAY PROMPTING A RED FLAG WARNING AND WILL
CONTINUE TO BE STRONG ON TUESDAY AS A LOW PRESSURE SYSTEM MOVES
ACROSS THE GREAT PLAINS. BRO SOUNDING THIS MORNING SHOWED A PRECIP
WATER OF 1.31 AND A K-INDEX OF A 23.  A COLD FRONT WILL MOVE
THROUGH THE AREA ON WEDNESDAY CAUSING COOLER TEMPERATURES AND GUSTY
NORTH WINDS IN ITS WAKE.  ANOTHER SURGE OF COOL AIR COULD MOVE
THROUGH THE AREA ON FRIDAY CAUSING MUCH COOLER TEMPERATURES.
PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME.  NO UPDATES
NEEDED AT THIS TIME.
&&

.MARINE...AT 7 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 14 KNOTS
WITH GUSTS TO 16 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A
LOW PRESSURE SYSTEM LOCATED OVER THE WEST CENTRAL UNITED STATES
COMBINED WITH A HIGH PRESSURE RIDGE LOCATED OVER THE GULF OF MEXICO
WILL INCREASE THE WINDS AND SEAS OVER THE MARINE AREAS THE NEXT FEW
DAYS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT TODAY OVER ALL OF THE
MARINE AREAS. SMALL CRAFT ADVISORIES MAY BE NECESSARY OVER PORTIONS
OF THE MARINE AREAS AGAIN ON TUESDAY IN ADVANCE OF A COLD FRONT
WHICH WILL MOVE THROUGH THE COASTAL WATERS TUESDAY NIGHT. SMALL
CRAFT ADVISORIES ARE LIKELY OVER THE OFFSHORE GULF OF MEXICO COASTAL
WATERS ON WEDNESDAY IN THE WAKE OF THE COLD FRONT DUE AN INCREASE IN
THE WINDS AND SEAS.
&&

.AVIATION...MVFR TO IFR CONDITIONS AND LIGHT TO MODERATE
SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE
LOWER CONDITIONS ARE DUE TO REDUCED CEILINGS AND/OR VISIBILITIES TO
DUE TO PATCHY FOG. THE WINDS WILL INCREASE OVER THE CWA TODAY
BECOMING MODERATE TO STRONG AND GUSTY. VFR CONDITIONS WILL PREVAIL
OVER THE REGIONAL AIRPORTS TODAY WITH MVFR TO IFR CONDITIONS
DEVELOPING OVERNIGHT AND EARLY TUESDAY MORNING DUE TO PATCHY FOG
DEVELOPING OVER PORTIONS OF THE CWA.
&&

.BRO...RED FLAG WARNING FOR TXZ250-251-253>257 FROM 11 AM TODAY TO 6
PM.
SCA FOR GMZ130-132-135 FROM 10 AM TODAY THROUGH 6 PM MONDAY.
SCA FOR GMZ150-155 FROM NOON TODAY THROUGH MIDNIGHT TONIGHT.
SCA FOR GMZ170-175 FROM 9 AM TODAY THROUGH MIDNIGHT TONIGHT.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/63
Hazardous weather outlook, Jan 26, 9:10 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 AM CST MON JAN 26 2009

GMZ130-132-135-150-155-170-175-271200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
910 AM CST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SURFACE LOW PRESSURE SYSTEM LOCATED OVER WEST TEXAS AND A HIGH
PRESSURE RIDGE LOCATED OVER THE EASTERN GULF OF MEXICO WILL
INCREASE THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COASTAL
WATERS LATER TODAY INCREASING THE WINDS AND SEAS. SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE TODAY AND FOR THE
OFFSHORE GULF OF MEXICO COASTAL WATERS TODAY THROUGH THIS EVENING.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE AND BOCA CHICA TODAY THROUGH TONIGHT AS WINDS AND SEAS
INCREASE THIS AFTERNOON..

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST
TUESDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS AHEAD
OF...AND BEHIND...A COLD FRONT AND A REINFORCING SURGE OF COLD
AIR. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA WILL ACCOMPANY THE HIGHER WINDS
AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ250-251-253>257-271200-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
910 AM CST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF DRY AND CURED FUELS AND SOUTHEAST WINDS OF 25
TO 30 MPH ARE FORECAST TO BRING A CRITICAL FIRE WEATHER RISK TO
EASTERN PORTIONS OF DEEP SOUTH TEXAS...MAINLY ALONG AND EAST OF
THE HIGHWAY 281 CORRIDOR. THEREFORE...A RED FLAG WARNING IS IN
EFFECT FROM 11 AM THIS MORNING TO 6 PM LATE THIS AFTERNOON..

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED TUESDAY DUE
TO EXPECTED STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-249-252-271200-
ZAPATA-JIM HOGG-STARR-
910 AM CST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED TUESDAY DUE
TO EXPECTED STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:28 AM CSTSmall Craft AdvisoryBRO21 hr
Jan 26, 5:11 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy13 hr
Jan 26, 12:20 PM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.